You are here:

Birth Control/Missed period?

Advertisement


Question
Hello! I have been on the pill for about 5-7 months now. I was originally on Junel FE, but I have recently been switched to Migrogestin FE 1/20. Last month, I recieved my period as usual, but this month I have completely missed it. I had experienced all my usual symtoms, irritability, slight cramping, tender breasts, ect. I have not skipped any pills, and usually take them at 10pm every night, with the exception of taking one pill slightly later. Should I be worried? Is this normal? I have read of many people losing their period all together on this pill without being pregnant...I am a worrier!!

Answer
It's not unusual for women to stop having periods while on the pill, especially a low dose pill like Microgestin 1/20.  Most women get lighter periods on the pill, and sometimes it gets so light that it doesn't come at all.  It might be a good idea to do a pregnancy test before starting your next pack, just to be sure.  If you don't get a period next month, you could switch to a different pill, and your period would probably come.  However, it's not harmful to miss periods on the pill, and some women prefer it.

Birth Control

All Answers


Answers by Expert:


Ask Experts

Volunteer


Norman Solberg

Expertise

I am an OB-GYN physician. I can answer almost any question related to women's health.

Experience

35 years in an active OB-GYN practice.

Organizations
Fellow, American College of Obstetrics and Gynecology

Education/Credentials
MD OB-GYN specialist

©2016 About.com. All rights reserved.